[Skip to Content]
[Skip to Content Landing]
Article
November 2, 1957

DEATH FROM INTRA-ABDOMINAL HEMORRHA REACTION TO CONTRAST MEDIUM

Author Affiliations

New York

From the Department of X-ray Diagnosis and the Chemotherapy Service, Memorial Center for Cancer and Allied Diseases.

JAMA. 1957;165(9):1134. doi:10.1001/jama.1957.72980270004010a
Abstract

In recent years a number of reports1 have appeared implicating intravenously administered contrast mediums in urography as the cause of death in patients. The present report is made because it demonstrates the problem which may arise in differentiating clinically between an acute reaction due to the injection of contrast material from other conditions which it may simulate. In certain respects the following case is similar clinically to some in which death has been reported as due to contrast mediums although reasonable proof was not available to establish the exact mechanism of death. On the other hand, the present findings were also very much like those in other instances in which autopsy was done and death seemed definitely attributable to the contrast medium.2

Report of a Case  A 28-year-old male was admitted to Memorial Center for treatment of generalized metastases. Approximately one month previously at another hospital an exploratory

First Page Preview View Large
First page PDF preview
First page PDF preview
×